Publication

Collision probability between sets of random variables.

Statistics & Probability Letters, Volume 64, Issue 3, 15 September 2003, Pages 249-254.

Abstract

We develop the collision probability for a canonical collision problem using a counting procedure based on signed graphs. The result involves Stirling numbers of the second kind and is straightforward to evaluate. Characteristics are discussed in the context of a generalized birthday problem and error of the standard binomial approximation is quantified. The basic solution for two sets is also extended to an arbitrary number of sets.

Authors

Michael C. Wendl

Institute Authors

Michael Wendl, Ph.D.